Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 41, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 21, 2017, 5:40 PM CDT for Duval County, Webb County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2017, 5:40 PM CDT (22:40 UTC)
- Expired
- May 21, 2017, 6:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Duval County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 130 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3780 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.7
The text
As transmitted.
844
WUUS54 KCRP 212240
SVRCRP
TXC131-479-212330-
/O.NEW.KCRP.SV.W.0041.170521T2240Z-170521T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
540 PM CDT SUN MAY 21 2017
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
Southwestern Duval County in south central Texas...
Southeastern Webb County in south central Texas...
* Until 630 PM CDT
* At 539 PM CDT, a severe thunderstorm was located near Aguilares, or
25 miles east of Laredo, moving east at 35 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Oilton, Ranchitos Las Lomas, Mirando City, Aguilares and Bruni.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2736 9863 2735 9880 2734 9880 2736 9942
2765 9930 2774 9857 2734 9853 2734 9855
2736 9856 2734 9862
TIME...MOT...LOC 2239Z 267DEG 29KT 2753 9907
HAIL...2.00IN
WIND...60MPH
$$
TJC1 follow-up statement
566
WWUS54 KCRP 212300
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
600 PM CDT SUN MAY 21 2017
TXC131-479-212330-
/O.CON.KCRP.SV.W.0041.000000T0000Z-170521T2330Z/
Duval TX-Webb TX-
600 PM CDT SUN MAY 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN DUVAL AND SOUTHEASTERN WEBB COUNTIES...
At 559 PM CDT, a severe thunderstorm was located 7 miles northeast of
Oilton, or 19 miles northwest of Hebbronville, moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Oilton, Mirando City, Aguilares and Bruni.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2736 9863 2735 9880 2734 9880 2735 9916
2765 9915 2774 9857 2734 9853 2734 9855
2736 9856 2734 9862
TIME...MOT...LOC 2259Z 267DEG 29KT 2754 9888
HAIL...1.25IN
WIND...60MPH
$$
TJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 4:07 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 21, 4:07 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 407 PM CDT Sun May 21 2017 .SHORT TERM (Tonight through Monday Night)... Severe convection possible this evening mainly over the WRN CWA owing to high CAPE values/vertical shear. The ECMWF/NAM/GFS deterministic runs predict that the frontal boundary will remain quasi-stationary over the CWA/MSA through Monday. Select NAM deterministic soundings predict PWAT values 2SD above normal Monday. The deterministic runs predict weak disturbances to move across the CWA/MSA during the period. However, the GFS predicts the upper jet streak to shift north Monday with RFQ region/subsidence over the CWA. Nevertheless, the combination of copious moisture, surface forcing, and instability should contribute to additional scattered/numerous convection over the CWA/MSA Tonight/Monday. Expected thermodynamic conditions/quasi- stationary boundary favorable for heavy rainfall/efficient rainfall production Monday, especially over the ERN CWA. Yet will not issue FFA at this time given high FFG values. Will defer to mid shift to consider FFA based in part on total amount/coverage of rainfall that occurs during the next 6-12 hours. Monday Night...expect convection to be confined to the ERN CWA/MSA given predicted east shift in region of surface convergence associated with the dissipating boundary/developing surface trough. && .LONG TERM (Tuesday through Sunday)... Moisture begins to back off on Tuesday, as the main mid level low continues to lift farther northeast early in the morning with the embedded short wave overhead moving farther east. But sufficient moisture and instability remains with a weak cap to allow for scattered showers and thunderstorms to continue through Tuesday, with greatest chances across the Victoria Crossroads, Northern Coastal Bend, and the Gulf waters. A second short wave helps bring a front down late Tuesday night into Wednesday. As this front moves down, moisture once again pools along the boundary so have trended higher POPs farther south and west toward the southern Brush Country with drying beginning to develop across the north. Models continue to show much drier conditions developing by Wednesday and lingering through much of the week. There is not much in the way of cooler temperatures, other than daytime highs briefly reaching in the mid 80s for Wednesday, and overnight lows dropping into the mid to upper 60s Tuesday and Wednesday nights. Moisture slowly returns late in the week. Long term models currently vary on amount of moisture return so for now, will maintain at least 10 POPs for Saturday/Sunday as this remains far out in time. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 75 84 72 87 67 / 50 70 40 30 20 Victoria 72 82 68 85 62 / 60 80 50 40 20 Laredo 72 86 71 91 68 / 70 40 20 30 40 Alice 73 85 70 90 66 / 60 70 30 30 20 Rockport 76 81 73 84 69 / 50 70 50 40 20 Cotulla 70 84 68 89 64 / 80 50 20 30 30 Kingsville 75 86 71 90 67 / 60 70 30 30 30 Navy Corpus 77 81 74 85 71 / 50 70 40 30 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && WC/87...SHORT TERM CB/85...LONG TERM
Hazardous weather outlook, May 21, 5:09 AM CDT, 12 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 509 AM CDT Sun May 21 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-221015- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 509 AM CDT Sun May 21 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms are expected today and tonight across South Texas. There is a slight risk of severe thunderstorms across the Rio Grande Plains and a marginal risk across the remainder of South Texas. Damaging wind and large hail will be the primary threat with tornadoes a lower threat. Heavy rainfall with localized minor flooding will be possible today and tonight, mainly across interior portions of South Texas. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered thunderstorms are expected Monday through Tuesday night. Although a few strong storms are possible on Monday, producing hail and gusty winds, the main concern will be locally heavy rainfall and possible flooding. The main concern for flooding will be over the Victoria Crossroads region and coastal counties, with flooding more isolated farther west. Non severe thunderstorms are possible on Tuesday and Tuesday evening. Small Craft Advisory conditions are possible over the Gulf of Mexico late Thursday night and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight and possibly again Monday. TE/GW
In the hours before
Local storm report, May 21, 5:03 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
503 PM CDT SUN MAY 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 4 SE LAREDO 27.50N 99.44W
05/21/2017 M1.50 INCH WEBB TX STORM CHASER
1.5 INCH HAIL REPORTED BY ALEC SCHOLTEN VIA
SPOTTERNETWORK.ORG. EVENT OCCURRED AT 2148 UTC
&&
EVENT NUMBER CRP1700087
87Local storm report, May 21, 5:09 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
509 PM CDT SUN MAY 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL 4 SE LAREDO 27.50N 99.44W
05/21/2017 M1.75 INCH WEBB TX STORM CHASER
HAIL 1.75 INCHES IN DIAMETER REPORTED BY WILLOUGHBY
OWEN VIA SPOTTERNETWORK.ORG. EVENT OCCURRED 2151 UTC.
&&
EVENT NUMBER CRP1700088
87Local storm report, May 21, 5:16 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
516 PM CDT SUN MAY 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST LAREDO 27.55N 99.48W
05/21/2017 M59 MPH WEBB TX ASOS
51 KNOT WIND GUST REPORTED BY THE LRD ASOS AT 2155 UTC
&&
EVENT NUMBER CRP1700089
87Local storm report, May 21, 5:27 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
527 PM CDT SUN MAY 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND GST 4 SE LAREDO 27.50N 99.44W
05/21/2017 M60 MPH WEBB TX STORM CHASER
60 MPH WIND GUST REPORTED BY CLYVE HERBERT VIA
SPOTTERNETWORK.ORG. EVENT OCCURRED AT 2158 UTC
5/21/2017.
&&
EVENT NUMBER CRP1700090
87Local storm report, May 21, 5:32 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
532 PM CDT SUN MAY 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND GST 6 ESE LAREDO 27.51N 99.39W
05/21/2017 E70 MPH WEBB TX STORM CHASER
70 MPH WIND GUST REPORTED BY SPOTTERNETWORK.ORG. EVENT
OCCURRED AT 2201 UTC 5/21/2017
&&
EVENT NUMBER CRP1700091
87Local storm report, May 21, 5:40 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
540 PM CDT SUN MAY 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 9 ESE LAREDO 27.50N 99.35W
05/21/2017 M2.50 INCH WEBB TX STORM CHASER
HAIL 2.50 INCHES IN DIAMETER REPORTED BY
SPOTTERNETWORK.ORG. EVENT OCCURRED AT 2201 UTC
5/21/2017.
&&
EVENT NUMBER CRP1700092
87The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:00 PM CDT | Special Weather Statement | CRP | Webb | 45 min |
| May 20, 7:28 PM CDT | Special Weather Statement | CRP | Brooks | 32 min |
| May 21, 8:38 AM CDT | Special Weather Statement | CRP | San Patricio | 37 min |
| May 21, 2:19 PM CDT | Special Weather Statement | CRP | Dimmit | 26 min |
| May 21, 3:04 PM CDT | Special Weather Statement | CRP | Webb | 41 min |
| May 21, 3:26 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 49 min |
| May 21, 3:58 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 47 min |
| May 21, 4:18 PM CDT | Special Weather Statement | CRP | Live Oak | 27 min |
| May 21, 4:25 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 50 min |
| May 21, 4:38 PM CDT | Areal Flood Advisory | CRP | Bee, Live Oak | 112 min |
| May 21, 4:51 PM CDT | Special Weather Statement | CRP | Live Oak | 24 min |
| May 21, 4:52 PM CDT | Areal Flood Advisory | CRP | Webb | 113 min |
| May 21, 5:06 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 39 min |
| May 21, 6:23 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 33 min |
| May 21, 6:29 PM CDT | Areal Flood Advisory | CRP | Webb | 61 min |
| May 21, 6:41 PM CDT | Special Weather Statement | CRP | Webb | 49 min |
| May 21, 6:44 PM CDT | Flash Flood Warning | CRP | Webb | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.